Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 75, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 26, 2008, 12:45 AM CST for 4 parishes in Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2008, 12:45 AM CST (06:45 UTC)
- Expired
- Feb 26, 2008, 1:15 AM CST
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Grant Parish, LA, LaSalle Parish, LA, Winn Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 12:10 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 6.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -384 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 12:36 AM CST, 9 minutes earlier.
Area forecast discussion, Feb 26, 12:36 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 AM CST TUE FEB 26 2008
.UPDATE...
UPDATED TEXT AND GRID ZONES TO REFLECT CURRENT SVR WATCHES 75 AND
76. CLEARED POPS BEHIND THE FRONT AND WENT WITH 50 CENTS AHEAD OF
THE FRONTAL BOUNDARY. MORE UPDATES WILL LIKELY COME IN THE NEXT
COUPLE OF HOURS...AS WE CLEAR MORE PORTIONS OF THE WATCH AS THE
THUNDERSTORM ACTIVITY PROGRESSES TO THE EAST.
ELEVEN
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL BE CONTINUE TO SPREAD EAST AND
SOUTHEAST ACROSS PARTS OF DEEP EAST TEXAS...NORTHWEST AND NORTH
CENTRAL LOUISIANA AND PARTS OF SOUTHWEST ARKANSAS. THE WINDS
AHEAD OF THE FRONT WILL BE FROM THE SOUTH TO SOUTHWEST AROUND 6 TO
12 KNOTS. AFTER THE BAND OF SHOWERS AND THUNDERSTORMS PASS CEILINGS
AND VISIBILITIES WILL BE MVFR TO IFR WITH WINDS BECOMING WESTERLY
IN THEIR WAKE WITH A BRIEF PERIOD OF CLEAR TO SCATTERED CLOUDS
AROUND FL250. WINDS WILL THEN SHIFT TO THE NORTHWEST AND PREVAIL
FROM 320 TO 340 WITH SPEEDS OF 10 TO 15 KNOTS WITH HIGHER GUSTS TO
NEAR 20 TO 25 KNOTS. DURING THE LATE NIGHT WINDS WILL BE INCREASING
AND CONTINUE TO BE QUITE GUSTY WITH SPEEDS OF 20 TO 30 KNOTS.
THE WINDS WILL CONTINUE TO BE STRONG DURING THE DAY TUESDAY WITH
SPEEDS OF 15 TO 20 KNOTS SUSTAINED WITH GUSTS TO NEAR 35 KNOTS.
THESE WINDS WILL START TO DECREASE INTO THE LATE AFTERNOON AND NEAR
26/23Z TO 27/01Z. AN AREA OF CLOUDS AROUND FL25 WILL BE SPREADING
SOUTH INTO FOUR STATE REGION LATER INTO THE NIGHT IN THE COLD AIR
MOVING INTO THE REGION FROM THE NORTHWEST WITH THOSE CLEARING
AROUND MID DAY TUESDAY. /06/
&&
.UPDATED POINT TEMPS/POPS...
SHV 44 57 30 56 / 10 0 0 0
MLU 45 57 29 54 / 50 0 0 0
DEQ 38 52 24 54 / 10 0 0 0
TXK 42 55 30 57 / 10 0 0 0
ELD 42 55 27 55 / 10 0 0 0
TYR 42 59 31 59 / 10 0 0 0
GGG 43 58 30 58 / 10 0 0 0
LFK 45 65 29 61 / 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
11/06Hazardous weather outlook, Feb 25, 12:00 PM CST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST MON FEB 25 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-261200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST MON FEB 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... GUSTY SOUTH WINDS...WILL INCREASE DURING THE AFTERNOON AS A COLD FRONT APPROACHES FROM THE WEST. WIND SPEEDS OF 15 TO 25 MPH... GUSTING TO 30 MPH...IN PARTS OF TEXAS AND SOUTHEAST OKLAHOMA THIS AFTERNOON...ARE EXPECTED. TONIGHT...THUNDERSTORMS WILL BE POSSIBLE AS A FAST MOVING COLD FRONT MOVES THROUGH THE FOUR STATE AREA. CHANCES WILL BE BEST IN SOUTHWEST ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA. ANY STORMS THAT DO DEVELOP WILL PRODUCE FREQUENT LIGHTNING...SMALL HAIL...BRIEF GUSTY WINDS...AND BRIEF HEAVY RAINFALL. A FEW STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL ACTIVATION MAY BE NEEDED TONIGHT. VII
In the hours before
Local storm report, Feb 25, 10:39 PM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1039 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL SHREVEPORT 32.47N 93.80W
02/25/2008 E0.88 INCH CADDO LA BROADCAST MEDIA
REPORTED IN THE NORTH HIGHLANDS AREA
&&
12Local storm report, Feb 25, 10:40 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL BENTON 32.69N 93.74W
02/25/2008 E0.75 INCH BOSSIER LA LAW ENFORCEMENT
HAIL FELL FOR 3 MINUTES WITH THE HEAVY RAIN.
&&
04Local storm report, Feb 25, 10:59 PM CST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1059 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL RUSK 31.80N 95.15W
02/25/2008 E0.88 INCH CHEROKEE TX BROADCAST MEDIA
&&
04Local storm report, Feb 25, 11:00 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL EL DORADO 33.22N 92.66W
02/25/2008 E0.88 INCH UNION AR LAW ENFORCEMENT
&&
12Local storm report, Feb 25, 11:04 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1104 PM CST MON FEB 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND DMG 7 NE EL DORADO 33.29N 92.58W
02/25/2008 UNION AR LAW ENFORCEMENT
TREES DOWN ALONG HYW 167 BETWEEN EL DORADO AND CALION
&&
12Local storm report, Feb 26, 12:14 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL MOUNT VERNON 33.17N 95.22W
02/25/2008 E0.75 INCH FRANKLIN TX LAW ENFORCEMENT
0801 PM HAIL 5 SE HAYNESVILLE 32.91N 93.09W
02/25/2008 E0.88 INCH CLAIBORNE LA PUBLIC
REPORTED BY LOCAL RESTAURANT
0824 PM HAIL PITTSBURG 33.00N 94.97W
02/25/2008 E0.75 INCH CAMP TX FIRE DEPT/RESCUE
0835 PM HAIL 5 NNE HUGHES SPRINGS 33.07N 94.60W
02/25/2008 E0.75 INCH CASS TX LAW ENFORCEMENT
0903 PM HAIL LEWISVILLE 33.36N 93.58W
02/25/2008 E0.75 INCH LAFAYETTE AR LAW ENFORCEMENT
0905 PM HAIL STAMPS 33.36N 93.50W
02/25/2008 E0.75 INCH LAFAYETTE AR LAW ENFORCEMENT
0913 PM HAIL 6 S MOUNT ENTERPRISE 31.83N 94.68W
02/25/2008 E0.75 INCH NACOGDOCHES TX PUBLIC
HAIL FELL FOR ABOUT 2 MINUTES
0915 PM HAIL 2 NNW TIMPSON 31.93N 94.41W
02/25/2008 E0.25 INCH SHELBY TX LAW ENFORCEMENT
HAIL FELL FOR ABOUT TWO MINUTES. WEB REPORT.
0916 PM HAIL 11 W GARRISON 31.82N 94.68W
02/25/2008 E0.50 INCH NACOGDOCHES TX TRAINED SPOTTER
HAIL FOR 5 MINUTES COVERING HIS PORCH
0946 PM HAIL SSW CENTER 31.79N 94.18W
02/25/2008 E0.75 INCH SHELBY TX LAW ENFORCEMENT
HAIL FELL FOR ABOUT 2 MINUTES COVERING THE GROUND.
0955 PM HAIL SMACKOVER 33.36N 92.73W
02/25/2008 E1.00 INCH UNION AR LAW ENFORCEMENT
SHERIFFS OFFICE IN SMACKOVER
1000 PM HAIL RUSK 31.80N 95.15W
02/25/2008 E0.88 INCH CHEROKEE TX BROADCAST MEDIA
1005 PM TSTM WND DMG 7 NE EL DORADO 33.29N 92.58W
02/25/2008 UNION AR LAW ENFORCEMENT
TREES DOWN ALONG HYW 167 BETWEEN EL DORADO AND CALION
1010 PM HAIL BENTON 32.69N 93.74W
02/25/2008 E0.75 INCH BOSSIER LA LAW ENFORCEMENT
HAIL FELL FOR 3 MINUTES WITH THE HEAVY RAIN.
1025 PM HAIL SHREVEPORT 32.47N 93.80W
02/25/2008 E0.88 INCH CADDO LA BROADCAST MEDIA
REPORTED IN THE NORTH HIGHLANDS AREA
1035 PM HAIL EL DORADO 33.22N 92.66W
02/25/2008 E0.88 INCH UNION AR LAW ENFORCEMENT
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:36 PM CST | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 54 min |
| Feb 25, 8:08 PM CST | Severe Thunderstorm Warning | SHV | Bowie, Morris | 37 min |
| Feb 25, 8:16 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Morris, Titus | 44 min |
| Feb 25, 9:04 PM CST | Severe Thunderstorm Warning | SHV | Panola, Rusk | 41 min |
| Feb 25, 9:29 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 61 min |
| Feb 25, 9:54 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 66 min |
| Feb 25, 7:48 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 57 min |
| Feb 25, 8:18 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Union | 33 min |
| Feb 25, 10:07 PM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 53 min |
| Feb 26, 12:40 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 35 min |
| Feb 26, 1:16 AM CST | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 29 min |
| Feb 26, 1:20 AM CST | Severe Thunderstorm Warning | SHV | LaSalle | 10 min |
| Feb 26, 1:46 AM CST | Severe Thunderstorm Warning | SHV | LaSalle | 14 min |
| Feb 25, 9:02 PM CST | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 58 min |
| Feb 25, 9:43 PM CST | Severe Thunderstorm Warning | SHV | Union | 47 min |
| Feb 25, 10:51 PM CST | Severe Thunderstorm Warning | SHV | Union | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.